Alert archive / Missouri / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 194, NWS Paducah, KY

June 4, 2012Alexander County, Illinois; Cape Girardeau County, Scott County, Missouri

NWS Paducah, KY issued this severe thunderstorm warning at Jun 4, 2012, 8:02 PM CDT for Alexander County, Illinois; Cape Girardeau County, Scott County, Missouri. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 4, 2012, 8:02 PM CDT (01:02 UTC)
Expired
Jun 4, 2012, 8:30 PM CDT
In force
28 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Alexander County, IL, Cape Girardeau County, MO, Scott County, MO

The radar

The Paducah radar (KPAH), 69 km from the middle of the area, began a volume at 01:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 4, 3:25 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 1.0 hours before the alert went out and 288 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2012-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 162 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2012-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
162 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
1734 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 6:50 PM CDT, 1 hour 12 minutes earlier.

Area forecast discussion, Jun 4, 6:50 PM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
650 PM CDT MON JUN 4 2012

.UPDATE...
ISSUED AT 650 PM CDT MON JUN 4 2012

REVISED AVIATION DISCUSSION FOR 00Z TAFS.

&&

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT)
ISSUED AT 133 PM CDT MON JUN 4 2012

SURFACE LOW JUST EAST OF KSTL WILL CONTINUE TO TRACK SSE THIS
EVENING AFTN...WITH THUNDERSTORMS FORECAST TO DEVELOP ACROSS THE
REGION. A CORRIDOR SLIGHT RISK AREA CONTINUES TO EXTEND FROM NEAR
KSTL SOUTH ACROSS THE FA INTO WEST TENNESSEE. PRIMARY HAZARDS
SHOULD BE DAMAGING WINDS AND HAIL. DECENT CAPE VALUES BEING
GENERATED BY THE MODELS...WITH MID AND UPPER LEVEL WINDS
INCREASING SLIGHTLY. SO THE POSSIBILITY SEEMS LEGIT. THE ACTIVITY
WILL QUICKLY SHIFT SOUTH AND EAST OUT OF THE AREA DURING THE FIRST
1/2 OF TONIGHT. SHOULD BE MAINLY DRY AFTER MIDNIGHT...UNLESS THERE
IS LINGERING CONVECTION ALONG THE KY/TN BORDER.

DRY WEATHER FORECAST FOR TUESDAY AND WEDNESDAY. H5 RIDGE OVER
THE CENTRAL U.S. AND A DEEP LOW OFF THE NE COAST WILL KEEP THE
REGION IN NNW FLOW ALOFT DURING THE PERIOD AS HIGH PRESSURE AT THE
SURFACE SLOWLY BUILDS SOUTH. TEMPS WILL BE SLIGHTLY BELOW NORMAL.

.LONG TERM...(THURSDAY THROUGH MONDAY)
ISSUED AT 133 PM CDT MON JUN 4 2012

AT THE START OF THE EXTENDED WE ARE STILL IN A NW FLOW REGIME BUT
LITTLE IF ANY ENERGY OR PERTURBATIONS WERE DETECTED BY THE LATEST
OPERATIONAL MODEL RUNS. HOWEVER THE GFS IS STILL FLIP FLOPPING WITH
A HINT OF MOISTURE SUNDAY VS MONDAY 12Z MON RUN VS THE 6Z RUN
RESPECTIVELY. THE CONSECUTIVE GFS RUNS DO INDICATE AT LEAST A DIRTY
UPPER LEVEL HIGH BY SUNDAY WITH GULF MOISTURE RETURNING AS THE
SURFACE HIGH MEANDERS OFF THE EAST COAST. HOWEVER THE 00Z SUN ECMWF
HOLDS OFF WITH MAIN GULF MOISTURE UNTIL DAY 8. FOR NOW PLAN ON
KEEPING FCST DRY UNLESS COLLABORATION OR THE INIT DICTATES OTHERWISE.

AS FOR TEMPS EXPECT A SLOW WARMUP THROUGH 80S THIS WEEK FINALLY
SOARING INTO THE UPPER 80S TO AROUND 90 FOR THE END OF THE WEEK AND
WEEKEND.

&&

.FIRE WEATHER...
ISSUED AT 133 PM CDT MON JUN 4 2012

A FEW OF THE RAWS SITES ARE STILL FALLING INTO THE SINGLE DIGITS
WHERE LITTLE TO NO RAIN HAD FALLEN AND WILL MONITOR CLOSELY FOR
POSSIBLE HEIGHTENED FIRE WEATHER DANGER.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING)
ISSUED AT 650 PM CDT MON JUN 4 2012

AS LOW PRESSURE TRACKS SOUTHEAST ACROSS THE REGION...A FEW SHOWERS
ARE STILL POSSIBLE AT KEVV/KOWB WITH A FEW THUNDERSTORMS POSSIBLE AT
KCGI/KPAH THROUGH THE EARLY EVENING. WILL CONTINUE TO COVER WITH
VCSH FOR NOW. A TREND TOWARDS CLEARING SKIES AND NORTHEAST WINDS
WILL TAKE HOLD LATER TONIGHT AS THE LOW MOVES SOUTH OF THE REGION.
MAINLY CLEAR SKIES WILL PREVAIL ON TUESDAY AS NORTHEAST WINDS PICK
UP TO AROUND 10 KNOTS.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
MO...NONE.
IN...NONE.
KY...NONE.
&&
Hazardous weather outlook, Jun 4, 2:36 PM CDT, 5 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
236 PM CDT MON JUN 4 2012

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-051000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
236 PM CDT MON JUN 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE CONTINUES TO BE A RISK FOR A FEW SEVERE THUNDERSTORMS THIS
AFTERNOON AND EVENING ACROSS MOST OF SOUTHEAST MISSOURI...SOUTHERN
ILLINOIS AND WESTERN KENTUCKY. THE PRIMARY HAZARDS WILL BE DAMAGING
WINDS AND HAIL. MOVEMENT OF THE STORMS SHOULD BE SOUTHEAST UP TO
35 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD MAINTAIN ALERT STATUS IN CASE THEIR ACTIVATION IS
REQUESTED THIS AFTERNOON AND EVENING.

In the hours before

Special weather statement, Jun 4, 7:54 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
754 PM CDT MON JUN 4 2012

ILZ088-089-093-KYZ004-050130-
BALLARD KY-JOHNSON IL-PULASKI IL-UNION IL-
754 PM CDT MON JUN 4 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN UNION...PULASKI AND
EXTREME SOUTHWESTERN JOHNSON COUNTIES IN SOUTHERN ILLINOIS...AND
NORTHERN BALLARD COUNTY IN WESTERN KENTUCKY UNTIL 830 PM CDT...

AT 751 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF DONGOLA...OR 14 MILES
SOUTHEAST OF ANNA...MOVING SOUTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS THAT MAY BE IMPACTED INCLUDE...
  KARNAK...OLMSTED AND NEW GRAND CHAIN.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 8:33 PM CDTSevere Thunderstorm WarningPAHMcCracken42 min
Jun 4, 9:06 PM CDTSevere Thunderstorm WarningPAHLivingston39 min
Jun 4, 9:46 PM CDTSevere Thunderstorm WarningPAHCalloway, Lyon, Marshall, Trigg25 min
Jun 4, 10:21 PM CDTSevere Thunderstorm WarningPAHChristian, Trigg39 min
Jun 5, 12:12 AM CDTSevere Thunderstorm WarningPAHTodd22 min
Jun 4, 8:19 PM CDTSevere Thunderstorm WarningPAHScott41 min
Jun 4, 8:43 PM CDTTornado WarningPAHMississippi, Scott17 min
Jun 4, 8:57 PM CDTSevere Thunderstorm WarningPAHMississippi, New Madrid, Scott33 min
Jun 4, 9:30 PM CDTSevere Thunderstorm WarningPAHMississippi, New Madrid, Scott30 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2012Severe Thunderstorm Warnings in Illinois, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.